Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Low protein levels due to open heart surgeries. Protein depletion due to medication?

what medicine can deplete protein in the body? My son is in the hospital ... has been for 8 weeks. Has had 2 open heart surgerys and is now experiencing very low protien. His body is swollen, he has rash , he is irritable and very tired. He is eating a diet well balanced with protien, but I was wondering if maybe one of his meds was depleting it. Please help.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

There are no specific medicine given for the heart that can cause protein depletion..
How did you conclude it is protein depletion? - were serum protein measurements done? and reviewed by the treating doctor? It may general malnutrition?

Heart failure, hospitalisation, surgeries, depression, appetite suppression from illness - are several causes that could have been responsible. Swelling may also be from heart failure or kidney impairment...

The treating doctor will be the best person to answer more...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor